Alert archive / Arkansas / Flash Flood Warnings in 2022

Flash Flood Warning 18, NWS Tulsa, OK

May 14, 2022Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at May 14, 2022, 4:25 AM CDT for Sebastian County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2022, 4:25 AM CDT (09:25 UTC)
Expired
May 14, 2022, 7:00 AM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Sebastian County, AR

The radar

The Western Arkansas radar (KSRX), 7 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1182 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
1843 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

009 
WGUS54 KTSA 140925
FFWTSA
ARC131-141200-
/O.NEW.KTSA.FF.W.0018.220514T0925Z-220514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
425 AM CDT Sat May 14 2022

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Northwestern Sebastian County in west central Arkansas...

* Until 700 AM CDT.

* At 425 AM CDT, Doppler radar indicated training thunderstorms 
  producing heavy rain across the warned area. Between 1 and 3 
  inches of rain have fallen. The expected rainfall rate is 1 to 2 
  inches in 1 hour. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fort Smith...                      Greenwood...
  Barling...                         Lavaca...
  Hackett...                         Bonanza...
  Jenny Lind...                      Excelsior...
  Fort Smith Regional Airport...     Central City...
  Rye Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3536 9421 3530 9417 3514 9424 3515 9443
      3533 9443 3536 9437 3536 9432 3535 9430
      3536 9428 3535 9425

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

MAB
2 follow-up statements
908 
WGUS74 KTSA 141055
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
555 AM CDT Sat May 14 2022

ARC131-141200-
/O.CON.KTSA.FF.W.0018.000000T0000Z-220514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sebastian AR-
555 AM CDT Sat May 14 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING 
FOR NORTHWESTERN SEBASTIAN COUNTY...

At 555 AM CDT, Nearly stationary thunderstorms were observed earlier 
across the warned area. Between 2 and 4 inches of rain have fallen. 
The rain has ended across the area, however flash flooding continues 
to be a threat.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Fort Smith...                      Greenwood...
Barling...                         Lavaca...
Hackett...                         Bonanza...
Jenny Lind...                      Excelsior...
Fort Smith Regional Airport...     Central City...
Rye Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3536 9421 3530 9417 3514 9424 3515 9443
      3533 9443 3536 9437 3536 9432 3535 9430
      3536 9428 3535 9425

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25 INCHES IN 1 HOUR

$$

MAB
545 
WGUS74 KTSA 141152
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
652 AM CDT Sat May 14 2022

ARC131-141202-
/O.EXP.KTSA.FF.W.0018.000000T0000Z-220514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sebastian AR-
652 AM CDT Sat May 14 2022

...FLASH FLOOD WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING FOR 
NORTHWESTERN SEBASTIAN COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3536 9421 3530 9417 3514 9424 3515 9443
      3533 9443 3536 9437 3536 9432 3535 9430
      3536 9428 3535 9425

$$

MAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 14, 4:22 AM CDT, 3 minutes earlier.

Area forecast discussion, May 14, 4:22 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
422 AM CDT Sat May 14 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today)
Issued at 407 AM CDT Sat May 14 2022

Scattered showers and thunderstorms have flared up in the eastern
part of our forecast area, and isolated convection has entered the
western part of northeast Oklahoma early this morning. The
northeast Oklahoma convection is expected to wane over the next
few hours so will not include pops after 12Z in that area. The
eastern convection may continue for several more hours, with some
redevelopment possible in the same general area late this
afternoon. Afternoon high temperatures will generally range
between 85 and 90 today.

&&

.LONG TERM...
(Tonight through Friday)
Issued at 407 AM CDT Sat May 14 2022

Shower and thunderstorm chances will increase Sunday afternoon and
evening as a cold front sweeps across the area. A few severe
storms are likely, with large hail and damaging winds being the
main threat. The frontal boundary will stall to our south, and
then lift north Monday night and early Tuesday. Elevated
convection may develop north of the advancing warm front late
Monday night and Tuesday morning, mainly affecting parts of
northeast Oklahoma and northwest Arkansas.

Mainly dry and hot weather will then prevail for the rest of the
work week, with temperatures well above the seasonal averages
Tuesday through Friday. An isolated shower or storm will be
possible just about any day, but the chances look too low to
include in the forecast at this time. A stronger storm system
looks to bring a better chance of rain by next weekend, with some
relief from the heat also likely by late next weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Sat May 14 2022

VFR conditions will prevail through the period with the exception
of some patchy fog possible through early morning at some sites,
particularly the northwest Arkansas sites. A stray storm or two
can also not be ruled out completely, but confidence in affecting
any one terminal is small. winds will remain light and variable
throughout the period.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   89  66  90  59 /   0  10  40  20
FSM   90  65  92  64 /  20  10  30  30
MLC   89  65  92  62 /  10  10  20  20
BVO   88  63  89  56 /   0  10  50  20
FYV   85  59  87  57 /  20  10  40  40
BYV   85  62  87  57 /  20  20  40  40
MKO   88  65  90  60 /  10  10  30  30
MIO   87  64  85  56 /   0  10  50  30
F10   88  65  91  59 /   0  10  20  20
HHW   90  65  92  64 /  10  10  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...05
LONG TERM....05
AVIATION...04
Hazardous weather outlook, May 13, 4:56 PM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
456 PM CDT Fri May 13 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
456 PM CDT Fri May 13 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Overnight.
TORNADO.
	RISK...Limited.
	AREA...Northeast Oklahoma, west of state highway 99.
	ONSET...After 7 PM.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 5 PM.

DISCUSSION...
Isolated to scattered storms may continue to develop late this
afternoon across southeast Oklahoma through northwest Arkansas.
Strong instability resides across portions of this region and
a limited risk of severe weather would exist with mature storms.
A focus for evening into overnight storms will be along a weak
cold front draped across south central Kansas into western Oklahoma.
Storms which develop across this region have access to strong
instability and would support severe weather potential into
the late night hours with any well developed storm or larger
storm complex primarily across northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...No Hazards.
SUNDAY through WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...

Thunderstorm chances return Sunday in association with a nearby
frontal boundary along with a limited to elevated risk of severe
weather, especially across northeast Oklahoma and northwest
Arkansas. Low thunderstorm chances will persist near
the Kansas and Missouri borders through the middle of next week,
along with some severe weather potential.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 14, 3:43 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
343 AM CDT Sat May 14 2022

ARZ010-019-140915-
Washington AR-Crawford AR-
343 AM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of northwestern
Crawford and south central Washington Counties through 415 AM CDT...

At 342 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
north of Natural Dam, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Natural Dam...                    Lee Creek...
Odell...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3565 9446 3578 9447 3583 9426 3564 9423
TIME...MOT...LOC 0842Z 251DEG 7KT 3572 9443

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MAB
Special weather statement, May 14, 3:51 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
351 AM CDT Sat May 14 2022

OKZ054-140915-
Osage OK-
351 AM CDT Sat May 14 2022

...A strong thunderstorm will impact portions of west central Osage
County through 415 AM CDT...

At 350 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
east of Marland, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

This storm will remain over mainly rural areas of west central Osage
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3660 9704 3664 9705 3669 9687 3653 9683
      3651 9684 3650 9701 3652 9701 3653 9700
      3653 9696 3655 9692 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705
TIME...MOT...LOC 0850Z 252DEG 7KT 3657 9704

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MAB

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:20 AM CDTSevere Thunderstorm WarningTSACrawford, Sebastian40 min
May 14, 3:43 AM CDTSpecial Weather StatementTSACrawford32 min
May 14, 3:55 AM CDTAreal Flood AdvisoryTSASebastian30 min
May 14, 3:58 AM CDTSevere Thunderstorm WarningTSASebastian47 min
May 14, 4:41 AM CDTSevere Thunderstorm WarningTSASebastian49 min
May 14, 4:51 AM CDTSpecial Weather StatementTSAFranklin24 min
May 14, 5:19 AM CDTSevere Thunderstorm WarningTSACrawford, Franklin24 min
May 14, 6:52 PM CDTSpecial Weather StatementTSACarroll38 min

Nearby

Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.